Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 74, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 1998, 1:46 PM CDT for Winnebago County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 1:46 PM CDT (18:46 UTC)
- Expired
- Jun 18, 1998, 2:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Winnebago County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121 WUUS1 KGRB 181847 RRA SVRGRB WIC139-181945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 146 PM CDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WINNEBAGO COUNTY IN WISCONSIN * UNTIL 245 PM CDT * AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM NEAR WAUTOMA TO NEAR RIPON. MOVEMENT WAS NORTHEAST AT 35 MILES AN HOUR. * THE SEVERE THUNDERSTORMS WILL REACH... RUSH LAKE BY 155 PM EUREKA BY 205 PM PICKETT BY 210 PM THESE THUNDERSTORMS WILL PRODUCE WINDS TO AT LEAST 60 MPH. WINDS THIS HIGH CAN MAKE IT DIFFICULT TO DRIVE. IF ON THE ROAD WHEN THE STORM APPROACHES...PULL OVER TO THE SIDE OF THE ROAD. THESE THUNDERSTORMS WILL ALSO PRODUCE TORRENTIAL RAIN. JKL/AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:00 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 18, 11:00 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1100 AM CDT THU JUN 18 1998 HAVE UPDATED ZONES TO ADD MENTION OF HVY RAIN/GUSTY WINDS FOR CENTRAL WI...AND DROPPED HIGH TEMPS A CATEGORY OR TWO ACROSS THE ENTIRE CWA. ALTHOUGH MOSTLY CLOUDY SKIES PERSIST ACROSS MOST OF THE CWA ATTM...FEEL THAT ENOUGH BREAKS WILL OCCUR IN C/EC WI TO ALLOW SOME LOCATIONS TO REACH THE LOWER 80S. ALSO...DEWPOINT TEMPS ARE CURRENTLY IN THE MIDDLE 60S IN THIS SAME AREA...AND ARE EXPECTED TO RISE A LITTLE AS THE AFTERNOON PROGRESSES. MODIFIED 12Z SOUNDING SHOWED CAPES AS HIGH 2100 J/KG FOR C WI...WITH LI'S APPROACHING -7 AND WBZ HGHTS BETWEEN 12000- 12500 FT. UPSTREAM PRECIP WATER VALUES WERE AT LEAST 150 PERCENT OF NORMAL. LARGE CLUSTER OF STG TSTMS OVER EASTERN IA IS HEADED TOWARD C WI...AND SHOULD MOVE INTO THE CWA BY AROUND 19Z. MAIN THREAT WILL BE VERY HEAVY RAINFALL...BUT DEGREE OF INSTABILITY AND STRENGTHENING MID-LEVEL FLOW SUGGESTS A THREAT OF DAMAGING WINDS. HAIL THREAT APPEARS MINIMAL WITH HIGH WBZ/FREEZING LEVEL HGHTS. COORD WITH ARX/MKX ON FLASH FLOOD WATCH AND DECIDED TO HOLD OFF ON ANY HEADLINES FOR GRB CWA. FLASH FLOOD GUIDANCE SHOWED HIGHEST POTENTIAL FOR FLOODING ACROSS C WI...BUT MOST OF THIS AREA HAS A SANDY SOIL AND IS CAPABLE OF HANDLING A SUBSTANTIAL AMT OF RAIN. KIECKBUSCH
In the hours before
Special weather statement, Jun 18, 12:00 PM CDT, 1 hour 46 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-182100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU JUN 18 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN THIS AFTERNOON AND ACROSS THE ENTIRE FORECAST AREA TONIGHT. FORECAST: SEVERE WEATHER IS POSSIBLE ACROSS CENTRAL WISCONSIN THIS AFTERNOON... MAINLY SOUTHWEST OF A LINE FROM WAUSAU TO APPLETON TO CHILTON. THE THREAT WILL SPREAD ACROSS THE ENTIRE FORECAST AREA THIS EVENING. VERY HEAVY RAINFALL...DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN CONCERNS WITH THE STRONGEST STORMS. DISCUSSION: A WARM FRONT WILL LIFT NORTH ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT...WITH SOUTHERLY WINDS ADVECTING A WARM...VERY MOIST AND UNSTABLE AIR MASS INTO THE REGION. AN APPROACHING UPPER LEVEL DISTURBANCE WILL ALSO HELP TO TRIGGER THE STORMS. SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THE EVENING HOURS. SHORT-TERM FORECASTS WILL BE UPDATED AS NEEDED TO PROVIDE ADDITIONAL INFORMATION. KIECKB6USCH
Special weather statement, Jun 18, 12:00 PM CDT, 1 hour 46 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-182100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU JUN 18 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN THIS AFTERNOON AND ACROSS THE ENTIRE FORECAST AREA TONIGHT. FORECAST: SEVERE WEATHER IS POSSIBLE ACROSS CENTRAL WISCONSIN THIS AFTERNOON... MAINLY SOUTHWEST OF A LINE FROM WAUSAU TO APPLETON TO CHILTON. THE THREAT WILL SPREAD ACROSS THE ENTIRE FORECAST AREA THIS EVENING. VERY HEAVY RAINFALL...DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN CONCERNS WITH THE STRONGEST STORMS. DISCUSSION: A WARM FRONT WILL LIFT NORTH ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT...WITH SOUTHERLY WINDS ADVECTING A WARM...VERY MOIST AND UNSTABLE AIR MASS INTO THE REGION. AN APPROACHING UPPER LEVEL DISTURBANCE WILL ALSO HELP TO TRIGGER THE STORMS. SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THE EVENING HOURS. SHORT-TERM FORECASTS WILL BE UPDATED AS NEEDED TO PROVIDE ADDITIONAL INFORMATION. KIECKB6USCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:36 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 54 min |
| Jun 18, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| Jun 18, 6:32 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 73 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.